Hematochezia Due to Panitumumab-induced Colitis with Vitamin K Deficiency

Intern Med. 2022 May 15;61(10):1503-1509. doi: 10.2169/internalmedicine.8254-21. Epub 2021 Nov 6.

Abstract

Panitumumab, a fully human anti-epidermal growth factor receptor (EGFR) monoclonal antibody, has been shown to be useful in treating either advanced or recurrent KRAS/NRAS/BRAF wild-type colorectal cancer. We herein report the case of a 60-year-old man with short bowel syndrome who developed hematochezia due to panitumumab-induced colitis with vitamin K deficiency during third-line chemotherapy. The cause of vitamin K deficiency was the lack of intravenous vitamin K supplementation following a change from central venous nutrition to peripheral venous nutrition. We advise clinicians to carefully check for colitis and manage the infusions of chemotherapy patients with short bowel syndrome.

Keywords: drug-induced colitis; hematochezia; panitumumab; short bowel syndrome; vitamin K deficiency.

Publication types

  • Case Reports

MeSH terms

  • Antibodies, Monoclonal / adverse effects
  • Antineoplastic Agents* / adverse effects
  • Antineoplastic Combined Chemotherapy Protocols / therapeutic use
  • Colitis* / drug therapy
  • Colorectal Neoplasms* / drug therapy
  • Gastrointestinal Hemorrhage / etiology
  • Humans
  • Male
  • Middle Aged
  • Mutation
  • Neoplasm Recurrence, Local / drug therapy
  • Panitumumab / adverse effects
  • Proto-Oncogene Proteins p21(ras) / metabolism
  • Short Bowel Syndrome* / drug therapy
  • Vitamin K Deficiency* / chemically induced
  • Vitamin K Deficiency* / drug therapy

Substances

  • Antibodies, Monoclonal
  • Antineoplastic Agents
  • Panitumumab
  • Proto-Oncogene Proteins p21(ras)